Layla is brought into the emergency department with severe tinnitus, hearing loss, and some confusion. On examination, the nurse discovers that the patient’s blood glucose level is 2.89 mmol/L. Layla’s husband tells you that she has been experiencing back pain and has been using “a lot of Aspirin” over the past few weeks. What do her symptoms and history suggest?
Sammy has come to the clinic complaining of a severe flare-up of his gout. He tells the nurse that he does not take his medicine on a regular basis because it “kills” his stomach. He also says that he hates to take medicine but hates the gout more. He has a prescription for allopurinol (Zyloprim) and a follow-up appointment for next month. What patient teaching does Sammy need?
5.Sadie has been taking indomethacin as part of therapy for osteoarthritis but lately has noticed that it has been less effective. Her health care provider has decided to try celecoxib (Celebrex). Sadie has a history of hepatitis (15 years ago). a. What advantages might there be to treatment with celecoxib rather than indomethacin? b. What potential adverse effects should the nurse warn Sadie about before she takes this drug? What should the nurse report to the health care provider? c. Sadie asks the nurse if she can drink her usual glass of wine each evening while on this drug. What […]